MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Month and day unknown.Only year (2018) is known.The lot was not provided; therefore, the manufacturing records could not be reviewed.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information provided: the case was a three probe case.The first probe was placed and on tissu-loc.The second probe was opened and tested.It passed the test.When it was being placed, the physician noticed free air under us.They then performed a ct and saw the gas as well.The ct tech states the probe was not ablating or on during this time.I checked the report and it didn't show probe two being activated (12:33 was the time) the physician was concerned, removed the probe and opened a new one.Additional information was requested and the following was obtained: was there any intervention required as a result of the probe leaking gas? -no during the initial probe test in the case, were any bubbles seen? -no were there any issues with the subsequent ablations after the probe was replaced? -the leaking probe was placed on tissue-loc when the physician noticed the gas escaping on us.The system did not alarm that there was a defective probe.The leaking probe was immediately removed and a new one opened.Ablation was performed successfully.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? -the patient was stable and admitted for observation what is the current status of the patient? -patient was being discharge.I do not have confirmation this was completed.Further clarifying information was requested and the following was obtained: can you please confirm if the patient was admitted for observation due to the issue experienced with the device? i just spoke with the performing physician and he states that it was a standard admission.It had nothing to do with the malfunction of the device.
 
Event or Problem Description
It was reported by the that during an unknown ablation procedure, the doctor had a 20 cm 17g probe with a leak.He did test it first.The leak was discovered while in the patient.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Photo and video evaluation: the photos and video sent by the customer were analyzed.The photos show the probe being placed in the patient.In photo 3, the probe looks as if it were bent near the tip.The video clearly shows a bent probe being tested in water, and bubbles coming out.Device and data evaluation: call home data was reviewed.Three pr20 probes were connected to channels 1, 2, and 3 respectively.All were put into tissu-loc.Probe 2 (nm16ncc31563) was disconnected and not used for the remainder of the case.It was replaced by another probe.A 5:00 and 3:00 ablation at 65w was completed by all three probes.No errors were seen during this case.Probe nm16ncc31563 was investigated at neuwave.The probe was bent at the 2cm mark form the tip.This damage would have led to the probe leak.According to the rep (in additional notes), the probe was used with an ultrasound guide.It is possible the use of the guide caused the bend in the probe.The probe bend and gas leak was verified by the customer photos and by investigation at neuwave.The root cause of these issues is unknown.Lot ml16042093, work order (b)(4) was reviewed.Probe sn (b)(6) failed the power test with a ceramic burn.There were no other problems seen during the manufacturing or testing of this lot.Additional information was requested and the following was obtained: a few things, the probe was tested outside of the patient and past.The gas escaped into the patient¿s body when tissu-loc was turned on.Was any excessive force used (torsion, bending) to place the probe? i was not present for the case.Was the probe near a bone while being placed? no.I sent case images originally.Do you have access to them? was there any other instrument used with the probe? (clip, bovie, etc).15g us guide was utilized.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key7629960
Report Number3008769756-2018-00007
Device Sequence Number19319253
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public00853719006418
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Catalogue NumberPR20
Device Lot NumberML16042093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1